Alert archive / New York / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 57, NWS Burlington, VT
NWS Burlington, VT issued this severe thunderstorm warning at Jul 17, 2012, 3:15 PM EDT for Clinton County, Franklin County, St. Lawrence County, New York. It was in force for 45 min. 10 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 17, 2012, 3:15 PM EDT (19:15 UTC)
- Expired
- Jul 17, 2012, 4:00 PM EDT
- In force
- 45 min
- Issued by
- NWS Burlington, VT
- Area
- Storm-based polygon
Counties Clinton County, NY, Franklin County, NY, St. Lawrence County, NY
The radar
The Ft Drum radar (KTYX), 118 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 17, 3:18 PM EDT | TSTM WND DMG | Hopkinton, NY | MULTIPLE TREES DOWN |
| Jul 17, 3:21 PM EDT | TSTM WND DMG | 2 W Potsdam, NY | TREES DOWN ON MORLEY-POTSDAM ROAD OUTSIDE OF POTSDAM |
| Jul 17, 3:21 PM EDT | TSTM WND DMG | Potsdam, NY | STRUCTURAL DAMAGE TO 4 BUILDINGS... 30 PEOPLE EVACUATED |
| Jul 17, 3:21 PM EDT | HAIL 0.88 | 2 W Potsdam, NY | TREES DOWN ON MORLEY-POTSDAM ROAD OUTSIDE OF POTSDAM |
| Jul 17, 3:24 PM EDT | TSTM WND DMG | Colton, NY | NUMEROUS TREES DOWN |
| Jul 17, 3:25 PM EDT | TSTM WND DMG | Potsdam, NY | WIDESPREAD TREES AND POWER LINES DOWN WITH NUMEROUS ROAD CLOSURES |
| Jul 17, 3:30 PM EDT | TSTM WND DMG | Hannawa Falls, NY | MULTIPLE TREES UPROOTED OR SNAPPED - ESTIMATED WIND SPEED 65 MPH BY LOCAL POLICE |
| Jul 17, 3:40 PM EDT | HAIL 0.75 | Winthrop, NY | PUBLIC |
| Jul 17, 4:00 PM EDT | TSTM WND DMG | Russell, NY | TREES DOWN |
| Jul 17, 4:01 PM EDT | TSTM WND DMG | Paul Smiths, NY | MULTIPLE TREES DOWN... RTE 30 CLOSED |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 17, 1:23 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.3 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1552 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 176 m²/s²
- 0-3 km storm-relative helicity
- 182 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
319
WUUS51 KBTV 171915
SVRBTV
NYC019-033-089-172000-
/O.NEW.KBTV.SV.W.0057.120717T1915Z-120717T2000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
315 PM EDT TUE JUL 17 2012
THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST CENTRAL CLINTON COUNTY IN NORTHERN NEW YORK...
SOUTHERN FRANKLIN COUNTY IN NORTHERN NEW YORK...
ST. LAWRENCE COUNTY IN NORTHERN NEW YORK...
* UNTIL 400 PM EDT.
* AT 310 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR MORLEY...
MOVING SOUTHEAST AT 55 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
COLTON...POTSDAM...SOUTH COLTON...HOPKINTON...CARRY FALLS
RESERVOIR...LAKE OZONIA...MADAWASKA...CHILDWOLD...SARANAC INN...
WAWBEEK...
THIS SEVERE THUNDERSTORM IS ALSO PRODUCING DEADLY CLOUD TO GROUND
LIGHTNING.
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS SEVERE
THUNDERSTORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL
DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR
ROOM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM TUESDAY
EVENING FOR NORTHERN NEW YORK AND VERMONT.
&&
LAT...LON 4484 7471 4471 7393 4411 7433 4410 7446
4445 7528 4473 7544 4487 7507
TIME...MOT...LOC 1915Z 300DEG 47KT 4463 7508
$$
KGM1 follow-up statement
526
WWUS51 KBTV 171942
SVSBTV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
342 PM EDT TUE JUL 17 2012
NYC019-033-089-172000-
/O.CON.KBTV.SV.W.0057.000000T0000Z-120717T2000Z/
CLINTON NY-FRANKLIN NY-ST. LAWRENCE NY-
342 PM EDT TUE JUL 17 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR ST. LAWRENCE...SOUTHERN FRANKLIN AND WEST CENTRAL CLINTON
COUNTIES IN NORTHERN NEW YORK...
AT 336 PM EDT A SEVERE THUNDERSTORM WAS PRODUCING ONE INCH DIAMETER
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR
LAKE OZONIA...MOVING SOUTHEAST AT 55 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
UPPER ST. REGIS...ST. REGIS MOUNTAIN...LAKE CLEAR...HARRIETSTOWN...
THIS SEVERE THUNDERSTORM IS ALSO CAPABLE OF PRODUCING DEADLY CLOUD TO
GROUND LIGHTNING.
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM TUESDAY
EVENING FOR NORTHERN NEW YORK AND VERMONT.
&&
LAT...LON 4475 7506 4486 7491 4484 7471 4471 7393
4411 7434 4410 7446 4445 7528 4473 7544
TIME...MOT...LOC 1942Z 300DEG 47KT 4448 7448
$$
LAHIFFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 1:59 PM EDT, 1 hour 16 minutes earlier.
Area forecast discussion, Jul 17, 1:59 PM EDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 159 PM EDT TUE JUL 17 2012 .SYNOPSIS... A WARM AND HUMID AIR MASS WILL CONTINUE OVER THE NORTH COUNTRY TODAY...BEFORE MUCH DRIER AND COOLER AIR ARRIVES BY WEDNESDAY...AND REMAINS OVER THE NORTHEAST INTO THIS UPCOMING WEEKEND. A SURFACE COLD FRONT WILL BRING NUMEROUS SHOWERS AND THUNDERSTORMS TODAY...SOME OF WHICH COULD BE STRONG TO SEVERE. OTHER THAN A FEW SHOWERS OR STORMS ACROSS SOUTHERN VERMONT WEDNESDAY...THE REMAINDER OF THE WEEK WILL BE COOLER AND DRY. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... AS OF 1250 PM EDT TUESDAY...NO BIG CHANGES TO THE ONGOING FORECAST. STILL EXPECTING IT TO GET RATHER BUSY THIS AFTERNOON INTO EARLY EVENING. THE EARLY AFTERNOON FORECAST UPDATE JUST FEATURES MINOR TWEAKS, PRIMARILY TO POP FIELDS, BASED ON LATEST RADAR TRENDS AND GUIDANCE FROM VARIOUS SHORT TERM MODELS (LOCAL WRF MODELS AND HRRR). STILL ANTICIPATE PRIMARY ACTION TO POP ALONG THE COLD FRONT THAT IS SLOWLY SAGGING SOUTHWARD INTO EASTERN ONTARIO/SOUTHERN QUEBEC. FRONT IS JUST NORTH OF BOTH OTTAWA AND MONTREAL. CLEARING TO THE SOUTH OF THE FRONT, HAS MADE THE ATMOSPHERE QUITE UNSTABLE. CAPE PUSHING 2500 J/KG IN THE ST LAWRENCE VALLEY, NEAR 1000 J/KG ELSEWHERE. LOCAL MESO ANALYSIS STILL SHOWING SOME CIN ACROSS VERMONT, SO STILL A CAP IN PLACE. NOT SO MUCH TO OUR WEST -- IN FACT, CELLS ARE NOW POPPING QUICK IN ONTARIO WHERE THE AIRMASS IS THE JUCIEST. ANTICIPATE SOME SORT OF SEVERE WATCH TO BE NEEDED THIS AFTERNOON, SO STAY TUNED. ALSO WILL BE MONITORING FLASH FLOOD THREAT. THINK IN GENERAL IT'S RATHER LOW, BUT ISOLATED FLASH FLOODING CAN'T BE RULED OUT. PRECIPITABLE WATER VALUES ARE QUITE HIGH, NEAR 2 INCHES, AND THERE IS SOME CONCERN FOR TRAINING THUNDERSTORMS TO HAPPEN AS THE LINE PUSHES SOUTHWARD. THINKING RIGHT NOW THAT NORTHERN/NORTHEAST VERMONT HAS HIGHER RISK OF FLASH FLOODING DUE TO THE RAIN THIS MORNING. ANYWAY, BUCKLE UP FOR A BUMPY RIDE FOR THE REST OF THE AFTERNOON... && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY/... AS OF 454 AM EDT TUESDAY...FOR WEDNESDAY...STILL SOME UNCERTAINTY AS TO HOW FAR SOUTH THE COLD FRONT WILL MAKE IT BY DAYS END. THERE ARE SOME INDICATIONS THAT IT MAY LINGER ACROSS SOUTHERN VERMONT... WHICH COULD RESULT IN A CONTINUED CHANCE FOR A FEW SHOWERS AND STORMS. HAVE THEREFORE KEPT IN CHANCE POPS FOR SOUTHERN ZONES WEDNESDAY...WITH MAINLY DRY CONDITIONS FURTHER NORTH. IT WILL BE COOLER AND MORE COMFORTABLE WITH HIGHS ONLY IN THE LOWER TO MID 80S...AND DEWPOINTS MAINLY IN THE UPPER 50S. A GENERAL CLEARING TREND IS THEN EXPECTED FOR WEDNESDAY NIGHT WITH TEMPERATURES COOLING INTO THE 50S...EXCEPT 40S IN THE ADIRONDACKS AND NORTHEAST KINGDOM. UPPER LEVEL TROUGH WILL BE OVER EASTERN CANADA THURSDAY...WHILE SURFACE HIGH PRESSURE BUILDS INTO THE FORECAST AREA. THE RESULT WILL BE PARTLY TO MOSTLY SUNNY SKIES WITH HIGH TEMPERATURES MAINLY IN THE 70S. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... AS OF 345 AM EDT TUESDAY...HIGH PRESSURE BUILDS SOUTH OVER THE REGION FROM EASTERN CANADA THURSDAY NIGHT. RIDGE WILL BE IN PLACE OVER THE NORTH COUNTRY RIGHT INTO THE UPCOMING WEEKEND PROVIDING A NICE STRETCH OF DRY WX. MDLS SHOW UPPER TROUGH THAT MAY LINGER OVER THE NEW ENGLAND COAST ON SATURDAY. FOR NOW WILL LEAVE OUT MENTION OF PRECIP. STRONG SFC HIGH PRESSURE MAY PROVIDE TOO DRY AN AIRMASS...BUT CAN NOT RULE OUT INCR CLDS FOR SOUTHERN AND EASTERN ZONES OF VT LATE IN THE DAY SATURDAY. RIDGE BREAKS DOWN SATURDAY NIGHT MVG OFFSHORE...ALLOWING FOR WK FRNTL BOUNDARY TO SLOWLY TRAVERSE AREA. LATEST GFS/ECMWF BOTH SHOW WK QPF POTENTIAL AS FRNT WEAKENS. WILL LEAVE POPS DOWN NEAR SL CHANCE ATTM. TROUGH STALLS OVER THE EASTERN SEABOARD WITH RIDGE WELL OFFSHORE SO PLAN ON LEAVING MENTION FOR -RW IN FOR NOW. CLRING RESUMES LATE MONDAY INTO MON NGT AS ANOTHER RIDGE WORKS OUT OF CENTRAL CANADA. TEMPS THRU PERIOD MAINLY NORMAL THRU EXTENDED. SOME LOWS FOR THURSDAY/FRIDAY NIGHTS WILL BE BLW NORMAL WITH NORTHERLY WINDS INITIALLY...THEN RIDGE CREST OVER CWA WITH CLR SKIES FRI NGT. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... THROUGH 12Z WEDNESDAY...SCATTERED SEVERE THUNDERSTORMS WILL FORM ALONG A COLD FRONT THROUGH 01Z WITH LOCALLY IFR IN THUNDERSTORMS WITH HEAVY RAIN HAIL AND WIND GUSTS TO 60 KTS. HAVE INCLUDED TS AND VCTS IN TAFS MAINLY 18-02Z BUT PLAN TO AMEND IF STORMS APPROACH THE AIRPORT LOCATIONS DIRECTLY. PARTIAL CLEARING AND WIND SHIFTING TO LIGHT W-NW OVERNIGHT BEHIND THE FRONT WITH LIFR FORMING IN FG AT KSLK/KMPV 06-12Z. OUTLOOK 18Z WEDNESDAY THROUGH SUNDAY... MAINLY VFR THROUGH THE PERIOD WITH HIGH PRESSURE BUILDING INTO THE REGION. PSBL VLIFR IN FG KMPV KSLK 07-12Z EACH MORNING. && .EQUIPMENT... IMPORTANT RADAR UPGRADES ARE IN PROGRESS... THE WSR-88D IN FORT DRUM NEW YORK (KTYX) IS OPERATING WITH DUAL POLARIZATION TECHNOLOGY. THE WSR-88D IN COLCHESTER VERMONT (KCXX) IS SCHEDULED NEXT FOR ITS DUAL-POLARIZATION UPGRADE. WORK WAS SCHEDULED TO BEGIN TUESDAY (7/17)...BUT DUE TO IMPENDING SEVERE WEATHER HAS BEEN DELAYED UNTIL WEDNESDAY (7/18). ONCE WORK COMMENCES THE RADAR WILL BE DOWN FOR APPROXIMATELY 4-7 DAYS. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...NONE. NY...NONE. && SYNOPSIS...RJS NEAR TERM...NASH SHORT TERM...RJS LONG TERM...JN AVIATION...SISSON EQUIPMENT...BTV
Hazardous weather outlook, Jul 17, 3:57 AM EDT, 11 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 357 AM EDT TUE JUL 17 2012 NYZ026>031-034-035-087-VTZ001>012-016>019-180800- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA- WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR- EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- 357 AM EDT TUE JUL 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE NORTH COUNTRY TODAY AS A STRONG COLD FRONT MOVES INTO THE AREA. THE POTENTIALLY SEVERE STORMS WILL MOVE INTO NORTHERN PORTIONS OF NEW YORK AND VERMONT BY EARLY AFTERNOON AND THEN PROGRESS SOUTHEAST ACROSS THE REGION THROUGH THE AFTERNOON AND EVENING HOURS. THE PRIMARY THREAT FROM SEVERE THUNDERSTORMS WILL BE DAMAGING WINDS...WITH FLASH FLOODING AND LARGE HAIL BEING SECONDARY HAZARDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jul 17, 11:50 AM EDT, 3 hours 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 1150 AM EDT TUE JUL 17 2012 NYZ026>031-034-035-087-VTZ001>012-016>019-171900- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE- CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND- WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON- EASTERN RUTLAND- INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH... STAR LAKE...SARANAC LAKE...TUPPER LAKE...DANNEMORA... LAKE PLACID...PORT HENRY...TICONDEROGA...OGDENSBURG...POTSDAM... GOUVERNEUR...ALBURGH...SOUTH HERO...ST. ALBANS...NEWPORT... ISLAND POND...BURLINGTON...JOHNSON...STOWE...ST. JOHNSBURY... MONTPELIER...MIDDLEBURY...VERGENNES...BRADFORD...RANDOLPH... RUTLAND...SPRINGFIELD...WHITE RIVER JUNCTION...ENOSBURG FALLS... RICHFORD...UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD... KILLINGTON 1150 AM EDT TUE JUL 17 2012 ...SEVERE THUNDERSTORMS AND POSSIBLE FLASH FLOODING EXPECTED THIS AFTERNOON AND EARLY EVENING ACROSS THE NORTH COUNTRY... THUNDERSTORMS WILL DEVELOP BY EARLY AFTERNOON JUST NORTH OF THE INTERNATIONAL BORDER, AND MOVE INTO NORTHERN SECTIONS OF VERMONT AND NEW YORK BY MID-AFTERNOON. THE STORMS WILL CONTINUE TO MOVE SOUTHEAST, AND INTO SOUTH CENTRAL VERMONT BY EARLY EVENING. SOME OF THESE THUNDERSTORMS ARE EXPECTED TO BECOME SEVERE, PRIMARILY PRODUCING DAMAGING WIND GUSTS IN EXCESS OF 60 MPH. HAIL IS ALSO POSSIBLE WITH THE STRONGEST THUNDERSTORMS AS WELL. ALL THE STORMS WILL PRODUCE HEAVY RAINFALL, AND THERE IS A RISK OF ISOLATED FLASH FLOODING. ALTHOUGH FLOODING COULD OCCUR ANYWHERE, NORTHERN VERMONT IS MORE SUCCEPTIBLE DUE TO RECENT RAINFALL. DEADLY CLOUD TO GROUND LIGHTNING STRIKES ARE ALSO A THREAT WITH ANY THUNDERSTORM. PERSONS ACROSS THE NORTH COUNTRY NEED TO PAY CLOSE ATTENTION TO THE FAST CHANGING WEATHER THIS AFTERNOON, AND BE READY TO MOVE INDOORS WHEN THREATENING WEATHER APPROACHES. PERSONS PLANNING TO BE ON LAKE CHAMPLAIN THIS AFTERNOON SHOULD POSTPONE ACTIVITIES, OR STAY CLOSE TO SHORE TO BE ABLE TO QUICKLY REACH SAFETY BEFORE ANY STORM APPROACHES. CONTINUE TO MONITOR NOAA WEATHER RADIO, LOCAL MEDIA, OR WEATHER.GOV/BURLINGTON FOR WEATHER UPDATES THIS AFTERNOON. NASH
Special weather statement, Jul 17, 2:30 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
230 PM EDT TUE JUL 17 2012
NYZ026-027-029-030-087-171930-
NORTHERN FRANKLIN NY-NORTHERN ST. LAWRENCE NY-
SOUTHEASTERN ST. LAWRENCE NY-SOUTHERN FRANKLIN NY-
SOUTHWESTERN ST. LAWRENCE NY-
230 PM EDT TUE JUL 17 2012
...A LINE OF STRONG THUNDERSTORMS WILL MOVE THROUGH NORTHERN FRANKLIN
AND NORTHERN ST. LAWRENCE COUNTIES...
AT 230 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 15
MILES NORTH OF ATHENS TO ROOSEVELTOWN...MOVING SOUTHEAST AT 45 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. EXPECT DANGEROUS
LIGHTNING. VERY HEAVY RAIN WILL CAUSE WATER TO POND ON ROADS AND IN
POOR DRAINAGE AREAS. THERE MAY BE RAPID RISES ON SMALL STREAMS AND
CREEKS.
LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
RAYMONDVILLE...FORT COVINGTON CENTER...WEST BANGOR...NORWOOD...
OGDENSBURG...DICKINSON...RENSSELAER FALLS...HEUVELTON...PYRITES...
SANTA CLARA...AZURE MOUNTAIN...WEST PIERREPONT...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM TUESDAY
EVENING FOR NORTHERN NEW YORK AND VERMONT.
LAT...LON 4500 7474 4501 7456 4475 7399 4453 7392
4446 7506 4465 7557 4478 7541 4488 7522
4503 7483
LAHIFFThe office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 1:33 PM EDT | Severe Thunderstorm Warning | BTV | Clinton, Franklin, St. Lawrence | 57 min |
| Jul 17, 2:30 PM EDT | Special Weather Statement | BTV | Franklin, St. Lawrence | 60 min |
| Jul 17, 3:40 PM EDT | Severe Thunderstorm Warning | BTV | Clinton, Essex, Franklin | 65 min |
| Jul 17, 3:49 PM EDT | Severe Thunderstorm Warning | BTV | Franklin, St. Lawrence | 41 min |
| Jul 17, 3:58 PM EDT | Severe Thunderstorm Warning | BTV | Clinton, Essex, Franklin, St. Lawrence | 47 min |
| Jul 17, 4:28 PM EDT | Severe Thunderstorm Warning | BTV | Franklin, St. Lawrence | 62 min |
| Jul 17, 4:44 PM EDT | Severe Thunderstorm Warning | BTV | Essex, Franklin, St. Lawrence | 46 min |
| Jul 17, 5:27 PM EDT | Severe Thunderstorm Warning | BTV | Essex, Franklin, St. Lawrence | 48 min |
| Jul 17, 5:29 PM EDT | Severe Thunderstorm Warning | BTV | Essex | 31 min |
| Jul 17, 5:59 PM EDT | Special Weather Statement | BTV | Essex | 31 min |
| Jul 17, 6:14 PM EDT | Special Weather Statement | BTV | Essex | 61 min |
Nearby
Severe Thunderstorm Warnings in New York, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.